Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Testosterone

Post Accutane course concerns..

Recommended Posts

Firstly, I have been on Accutane since July 12, 2006. I'm a male and 16 years old. My doctor started me on low doses though, that is why I'm still on it. I started at 10mg for 2 weeks, 20mg for 1 month, 40mg for about 2 months, and have been on 80mg a day since then. I still have about another month or so left. My acne was mild before this but really hindered my life. I was slightly depressed and never went out with friends, it's all changed now. I love life and go out every weekend. I am worried that it will come back after and every day I wonder, will it? I'm very scared. Tell it to me straight, I need to hear what you think I should do. At the moment, I usually get a new pimple or two every week.

I have two options:

A - Go on another course if it returns (god forbid).

B - Finish the course and use something else after it to help with my face. If I do this plan, what should I use after? Regimen? Retin-A or what?

Also I have a few questions:

1) Has anyone 16 years old or around there, had their acne disappear for good?

2) Has anyone 16 years old or around there, had their acne come back, if so how long after the course, how bad was the acne, and what did you do to stop it?

3) Should I be worrying?

Share this post


Link to post
Share on other sites

I wouldn't worry about it. There's a slight chance it'll come back down the line (~10 years), but it's doubtful. And even if it did, you could simply go on another course where the chances of a permanent remission are even greater. Just enjoy life. :)

Share this post


Link to post
Share on other sites

My sister is 12 and developing acne worse than what I had when I started accutane. The derm said that it is almost a 100% chance that if you take Accutane before you're 18 that you'll have to take it again. I don't know what the statistics on that are, though.

When I finished, I was also really paranoid about it coming back. I'm about 8 months post-tane and I'm still basically flawless. Just make sure you have the proper total dose and you took the pill properly and you should be good.

Share this post


Link to post
Share on other sites

i know a guy who was on accutane when he was 16. (i didn't know him at the time) and he's 20 now. his acne didn't come back.

i wou;dn't worry about it, if it comes back you can always go on accutane again.

Share this post


Link to post
Share on other sites

Talk to your dermatologist. For me, I've literally done nothing at all to my face post-tane and I am still zit-free. Some go on a topical retinoid for maintenance, which I think is a good idea. Either way, it's smartest to just talk to your derm and see what s/he thinks.

Share this post


Link to post
Share on other sites

If I did go on a topical retinoid like Differin or something, I would cleanse before obviously, but would I have to apply moisturizer after retinoid?

Share this post


Link to post
Share on other sites

You know, I'm not sure. I did differin for a while (pre-tane) and I didn't use a moisturizer. Use a sunscreen though, because it makes your face really sensitive to the sun.

Share this post


Link to post
Share on other sites
My sister is 12 and developing acne worse than what I had when I started accutane. The derm said that it is almost a 100% chance that if you take Accutane before you're 18 that you'll have to take it again. I don't know what the statistics on that are, though.

Share this post


Link to post
Share on other sites

Nah, one of my girlfriends took it when she was 15 and had a serious remission in college, and her little brother took it at 12 and is having to take it again also.

Share this post


Link to post
Share on other sites

If you are an adult woman you have a 30% chance of getting it back, if you are a teenager your chances are like 20-25% of getting a relapse.

Share this post


Link to post
Share on other sites
My sister is 12 and developing acne worse than what I had when I started accutane. The derm said that it is almost a 100% chance that if you take Accutane before you're 18 that you'll have to take it again. I don't know what the statistics on that are, though.

Your derm is spewing absolute nonsense. From what I've seen, if you catch it early you have even a greater chance of getting a permanent remission. Most of us here only wish we went on Accutane when we were younger.

Share this post


Link to post
Share on other sites

Mine never completely went away. I still have mild acne, small red spots and whitehead and blackheads. It's wayy better than before though. I'm hoping If I go on a retinoid itll clear that up. untill then ive been using tea tree oil and it makes them go away faster.

Share this post


Link to post
Share on other sites
Firstly, I have been on Accutane since July 12, 2006. I'm a male and 16 years old. My doctor started me on low doses though, that is why I'm still on it. I started at 10mg for 2 weeks, 20mg for 1 month, 40mg for about 2 months, and have been on 80mg a day since then. I still have about another month or so left. My acne was mild before this but really hindered my life. I was slightly depressed and never went out with friends, it's all changed now. I love life and go out every weekend. I am worried that it will come back after and every day I wonder, will it? I'm very scared. Tell it to me straight, I need to hear what you think I should do. At the moment, I usually get a new pimple or two every week.

I have two options:

A - Go on another course if it returns (god forbid).

B - Finish the course and use something else after it to help with my face. If I do this plan, what should I use after? Regimen? Retin-A or what?

Also I have a few questions:

1) Has anyone 16 years old or around there, had their acne disappear for good?

2) Has anyone 16 years old or around there, had their acne come back, if so how long after the course, how bad was the acne, and what did you do to stop it?

3) Should I be worrying?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×